Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

@roch

My oncologist has also order a drug to help with bone loss. I have IV injection of zoledronic acid (ZOMETA) every 6 months.
The day after IV I had mild side effects. Sort of like mild flu symptoms. The nurse told me that is common side effect.

I was also told not to have any dental procedures around time I was having IV done.

So glad your test came out OK.

Laurie

Jump to this post

Thanks for your reply @roach, Laurie. I'm not sure about this Porlia injection. The printout I was given about its side effects is concerning. Ten different side effects serious enough to report to the doctor ASAP! Also needing clearance from my dentist too! It is a bit scary.

REPLY
@baker1

I am at the one year mark for taking Anastrozol. I have soreness everywhere but mostly in my back on the right side. The doctor said that it may be because I am right handed. That back muscle gets used more and therefore is more sore. Because I already had the beginnings of osteopenia before starting Anastrozol the doctor strongly recommend that I have the Prolia injections but is leaving it up to me to decide.

Jump to this post

Thank you. Please keep us posted on your decision regarding Prolia. Denise

REPLY
@baker1

I had my 1year mammogram today, all clear! Yea! Now my oncologist is recommending that I take Prolia injections twice a year to reduce the chances of my osteopenia progressing to osteoporosis.
I have seen some discussion about this awhile ago but I can’t find that thread. I would like to hear from someone who has taken this. What was your experience good/bad. I’m trying to decide whether or not to take it.

Jump to this post

I had my first prolia shot in July and I felt a little achy the next day. That’s all thank god. My next shot is in January. My oncologist said he would to keep me on this forever. I am 54 years old. Hope this is helpful 😊

REPLY
@guntherbear

I had my first prolia shot in July and I felt a little achy the next day. That’s all thank god. My next shot is in January. My oncologist said he would to keep me on this forever. I am 54 years old. Hope this is helpful 😊

Jump to this post

Thank you. I wanted to check out options, but then will definitely talk with my oncologist.

REPLY
@guntherbear

I had my first prolia shot in July and I felt a little achy the next day. That’s all thank god. My next shot is in January. My oncologist said he would to keep me on this forever. I am 54 years old. Hope this is helpful 😊

Jump to this post

Is this Prolia a rest of your life type medicine or is that specific to your personal treatment? Glad to hear that you only felt achy for one day.

REPLY
@baker1

I am at the one year mark for taking Anastrozol. I have soreness everywhere but mostly in my back on the right side. The doctor said that it may be because I am right handed. That back muscle gets used more and therefore is more sore. Because I already had the beginnings of osteopenia before starting Anastrozol the doctor strongly recommend that I have the Prolia injections but is leaving it up to me to decide.

Jump to this post

@baker1
You are wise to consider this decision carefully. This drug has a controversial background.
https://www.centerforhealthjournalism.org/2015/03/21/prolia-another-wonder-drug-wasnt

REPLY

@elizm, after what I have read online today, I am inclined to take my chances with a fracture.

REPLY

Wow! Thank you for this information. I have a lit to learn to make a good choice.

REPLY

I took Anastrozole for 5 years, and stopped a month ago. The first 2 weeks were awful. Aching, headache, fatigue! While on it I lost some hair, and I had muscle and joint pain. I am wondering if anyone can tell me how long does it take for the withdrawal symptoms to go away, because I still don't have a lot of energy.

REPLY

Thanks for sharing your experience. I am curious whether you tapered off the Anastrazole over that month?

REPLY
@dmgweiss

Thanks for sharing your experience. I am curious whether you tapered off the Anastrazole over that month?

Jump to this post

No, I didn't. I didn't expect any withdrawal symptoms. My Dr said it would get better after 2 weeks, and it did, but I just would like to have more energy, but since I am 73 years old maybe that is just the way it is.

REPLY

You are 73 years young! Perhaps it will just take some time to gain full energy. Thanks for helping me learn about this. Denise

REPLY
Please sign in or register to post a reply.